Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 46, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Nov 16, 2015, 8:19 PM CST for Ochiltree County, Roberts County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2015, 8:19 PM CST (02:19 UTC)
- Expired
- Nov 16, 2015, 9:00 PM CST
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 8:28 PM CST | TORNADO | 12 Sw Wolf Creek Park, TX | SPOTTER REPORTED TORNADO ON THE GROUND CROSSING HIGHWAY 70 SOUTHWEST OF WOLF CREEK PARK. |
| Nov 16, 8:51 PM CST | HAIL 1.5 | 4 W Wolf Creek Park, TX | THIN TORNADO AND PING PONG BALL SIZE HAIL SOUTHEAST OF PERRYTON. |
| Nov 16, 8:51 PM CST | TORNADO | 4 W Wolf Creek Park, TX | THIN TORNADO AND PING PONG BALL SIZE HAIL SOUTHEAST OF PERRYTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 1:00 PM CST | Tornado Watch | SPC | 8 hr |
| Nov 16, 8:17 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
699
WFUS54 KAMA 170219
TORAMA
TXC357-393-170300-
/O.NEW.KAMA.TO.W.0046.151117T0219Z-151117T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CST MON NOV 16 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
NORTH CENTRAL ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 900 PM CST
* AT 818 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 19 MILES SOUTH OF WAKA...OR 19 MILES SOUTHEAST
OF SPEARMAN...MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3598 10079 3608 10095 3637 10073 3624 10054
3619 10055
TIME...MOT...LOC 0218Z 220DEG 35KT 3602 10092
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SIMPSON2 follow-up statements
351
WWUS54 KAMA 170229
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CST MON NOV 16 2015
TXC393-170239-
/O.CAN.KAMA.TO.W.0046.000000T0000Z-151117T0300Z/
ROBERTS TX-
829 PM CST MON NOV 16 2015
...THE TORNADO WARNING FOR NORTH CENTRAL ROBERTS COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST.
LAT...LON 3619 10055 3606 10070 3606 10091 3608 10095
3637 10073 3624 10054
TIME...MOT...LOC 0229Z 220DEG 35KT 3610 10083
$$
TXC357-170300-
/O.CON.KAMA.TO.W.0046.000000T0000Z-151117T0300Z/
OCHILTREE TX-
829 PM CST MON NOV 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHEASTERN OCHILTREE COUNTY...
AT 829 PM CST...A CONFIRMED TORNADO WAS LOCATED 13 MILES SOUTHWEST OF
WOLF CREEK PARK...OR 20 MILES SOUTH OF PERRYTON...MOVING NORTHEAST AT
40 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3619 10055 3606 10070 3606 10091 3608 10095
3637 10073 3624 10054
TIME...MOT...LOC 0229Z 220DEG 35KT 3610 10083
TORNADO...OBSERVED
HAIL...1.00IN
$$
SIMPSON487
WWUS54 KAMA 170246
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CST MON NOV 16 2015
TXC357-170300-
/O.CON.KAMA.TO.W.0046.000000T0000Z-151117T0300Z/
OCHILTREE TX-
846 PM CST MON NOV 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
SOUTHEASTERN OCHILTREE COUNTY...
AT 846 PM CST...A CONFIRMED TORNADO WAS LOCATED OVER WOLF CREEK
PARK...OR 14 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT 40
MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO WITH CONTINUED POWER
FLASHES.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3619 10055 3611 10068 3617 10081 3637 10073
3624 10054
TIME...MOT...LOC 0246Z 224DEG 33KT 3620 10069
TORNADO...OBSERVED
HAIL...1.00IN
$$
SIMPSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Nov 16, 5:44 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 16, 5:44 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CST MON NOV 16 2015 .AVIATION... SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE AROUND THE TAF SITES THROUGH THE MID EVENING. CLOUDS WILL DECREASE OVERNIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING WITH POSSIBLE GUSTS OVER 40 KNOTS. CLOUDS WILL LOWER BEHIND THE COLD FRONT...BUT THEY SHOULD REMAIN VFR. && .PREV DISCUSSION... /ISSUED 339 PM CST MON NOV 16 2015/ DISCUSSION... AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE 70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST. SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE HRRR...THE LINE WILL FORM EAST OF THE AREA. ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT. THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF VISIBILITY DROPS LOW ENOUGH. AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY. BEAT && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/10
Hazardous weather outlook, Nov 16, 2:39 PM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CST MON NOV 16 2015 OKZ001>003-TXZ001>020-171200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 239 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY BE ACTIVATED THROUGH THE EVENING. BEAT
In the hours before
Local storm report, Nov 16, 7:33 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 E DUMAS 35.86N 101.97W
11/16/2015 MOORE TX BROADCAST MEDIA
UPROOTED TREE REPORTED IN DUMAS.
&&
EVENT NUMBER AMA1500776
LORENZENLocal storm report, Nov 16, 8:04 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 E CANYON 34.98N 101.89W
11/16/2015 E1.00 INCH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500777
FENNERLocal storm report, Nov 16, 8:05 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST 3 SSW AMARILLO 35.16N 101.84W
11/16/2015 E60 MPH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1500778
LORENZENLocal storm report, Nov 16, 8:06 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL AMARILLO 35.20N 101.82W
11/16/2015 E1.00 INCH POTTER TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1500779
LGLocal storm report, Nov 16, 8:09 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL AMARILLO 35.20N 101.82W
11/16/2015 E1.00 INCH POTTER TX EMERGENCY MNGR
MULTIPLE REPORTS OF QUARTER SIZE HAIL ACROSS DOWNTOWN
AMARILLO.
&&
EVENT NUMBER AMA1500780
LORENZENLocal storm report, Nov 16, 8:10 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 5 SSW AMARILLO 35.14N 101.85W
11/16/2015 E1.00 INCH RANDALL TX NWS EMPLOYEE
HAIL AT 58TH AND WASHINGTON.
&&
EVENT NUMBER AMA1500781
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:06 PM CST | Tornado Warning | AMA | Carson, Gray | 24 min |
| Nov 16, 6:09 PM CST | Severe Thunderstorm Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 1 more | 66 min |
| Nov 16, 6:19 PM CST | Severe Thunderstorm Warning | AMA | Potter, Randall | 41 min |
| Nov 16, 6:25 PM CST | Tornado Warning | AMA | Gray | 35 min |
| Nov 16, 6:41 PM CST | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 94 min |
| Nov 16, 6:46 PM CST | Tornado Warning | AMA | Lipscomb, Ochiltree | 44 min |
| Nov 16, 6:46 PM CST | Tornado Warning | AMA | Carson, Gray | 29 min |
| Nov 16, 6:50 PM CST | Tornado Warning | AMA | Gray, Hemphill, Roberts | 40 min |
| Nov 16, 7:01 PM CST | Special Weather Statement | AMA | Hansford | 44 min |
| Nov 16, 7:04 PM CST | Tornado Warning | AMA | Gray | 26 min |
| Nov 16, 7:16 PM CST | Tornado Warning | AMA | Carson, Hutchinson | 44 min |
| Nov 16, 7:20 PM CST | Tornado Warning | AMA | Hemphill, Roberts | 40 min |
| Nov 16, 7:23 PM CST | Tornado Warning | AMA | Roberts | 52 min |
| Nov 16, 7:24 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hansford, Hutchinson, Moore, Ochiltree and 3 more | 66 min |
| Nov 16, 7:37 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 53 min |
| Nov 16, 7:37 PM CST | Severe Thunderstorm Warning | AMA | Carson, Potter | 53 min |
| Nov 16, 7:51 PM CST | Tornado Warning | AMA | Hemphill, Lipscomb | 54 min |
| Nov 16, 7:55 PM CST | Tornado Warning | AMA | Hutchinson, Ochiltree, Roberts | 35 min |
| Nov 16, 7:57 PM CST | Tornado Warning | AMA | Carson, Potter | 21 min |
| Nov 16, 8:28 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Ochiltree, Roberts | 47 min |
| Nov 16, 8:31 PM CST | Severe Thunderstorm Warning | AMA | Armstrong | 44 min |
| Nov 16, 8:39 PM CST | Tornado Warning | AMA | Lipscomb | 36 min |
| Nov 16, 8:52 PM CST | Tornado Warning | AMA | Lipscomb, Ochiltree | 42 min |
| Nov 16, 8:57 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray | 33 min |
| Nov 16, 9:03 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 47 min |
| Nov 16, 9:18 PM CST | Tornado Warning | AMA | Lipscomb | 42 min |
| Nov 16, 9:22 PM CST | Severe Thunderstorm Warning | AMA | Gray | 18 min |
| Nov 17, 5:16 AM CST | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 7 more | 13 hr |
| Nov 17, 5:33 AM CST | Winter Weather Advisory | AMA | Dallam, Hansford, Hartley, Sherman | 17 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.